MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112750
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2014) is considered to be a best estimate.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the 3dmax mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2014 - patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (device 1).Per op notes, "a 3dmax mesh (device 1) was placed in the preperitoneal space on the right side covering both the direct and indirect space as well as the femoral space." on (b)(6) 2014 - patient was diagnosed with left inguinal hernia thereby underwent repair with the implant of perfix plug (device 2).(notes: no op notes were provided).On (b)(6) 2016 - patient was diagnosed with recurrent inguinal hernia thereby underwent laparoscopic bilateral repair with the removal of mesh (device 1) and implant of ventrio mesh (device 3) and composix kugel mesh (device 4).Per op notes, "patient had recurrent hernias on both the left and right side.On the patient's left side, there is a plug (device 2) visible in the indirect space.On the right side, a flat mesh (device 1) is present covering the entire groin.The groin was reinforced on both the left and right side using a ventrio mesh (device 3) towards the peritoneal cavity.The patient was seen to have an thin bladder wall which had torn where it was adherent to the prior hernia mesh.During this portion of the procedure, the hernia mesh (device 1) was removed on the patient's right side.A composix kugel mesh (device 4) was placed to the abdominal wall using prolene sutures.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23941271
Report Number1213643-2025-01294
Device Sequence Number21522019
Product Code FTL
UDI-Device Identifier00801741016592
UDI-Public(01)00801741016592(17)190528(10)HUYE0653
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Catalogue Number0112750
Device Lot NumberHUYE0653
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Initial Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale